MAUDE Adverse Event Report: STRYKER GMBH PROXIMAL INTERPHALANGEAL IMPLANT, SIZE 3; SEMI-CONSTRAINED METAL/POLYMER FINGER JOINT PROSTHESIS

STRYKER GMBH PROXIMAL INTERPHALANGEAL IMPLANT, SIZE 3; SEMI-CONSTRAINED METAL/POLYMER FINGER JOINT PROSTHESIS
Catalog Number SRPIP3
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was not returned.If additional information becomes available, it will be provided in a supplemental report.
 
Event or Problem Description
The customer reported that a stryker sbi loan kit arrived at the hospital missing an implant.The patient had already been anaesthetized before the surgeon realized.Once he realized, the surgeon attempted to obtain an implant from (another site) in order to run the case.This was not possible.The patient was kept under anesthetic for 1.5 hours and then the case was abandoned.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed.This a customer service complaint.Based on investigation, the root cause was attributed to be shipment related.The failure was caused by human error.Upon deeper investigation it is believed that due to the unusual situation of southampton general being placed on an order shipment stop, the loan kit was moved to ship out the following day and the notification subsequently missed.A human error was made resulting in the notification not being sent.Appropriate training has been provided to the teams involved.However, an inspection of the kit should be performed before the surgery in order to avoid such incident (a surgical delay of one hour and half) as mentioned in the cleaning and sterilization guide: "inspection before preparing for sterilization, all medical devices should be inspected.Generally un-magnified visual inspection under good light conditions is sufficient.All parts of the devices should be checked for visible soil and/ or corrosion.Particular attention should be paid to: soil ¿traps¿ such as mating surfaces, hinges, shafts of flexible reamers.Recessed features (holes, cannulations).Features where soil may be pressed into contact with the device, e.G.Drill flutes adjacent to the cutting tip, sides of teeth on broaches and rasps.Cutting edges should be checked for sharpness and damage.Functional checks should be performed where possible: mating devices should be checked for proper assembly.Medical devices with moving parts should be operated to check correct operation (medical grade lubricating oil suitable for steam sterilization can be applied as required).Rotating instruments (e.G.Multiple use drill bits, reamers) should be checked for straightness (this can be achieved by simply rolling the instrument on a flat surface).¿flexible¿ instruments, e.G.Im reamers, should be checked for damage to the spiral element.".

Brand Name
PROXIMAL INTERPHALANGEAL IMPLANT, SIZE 3
Common Device Name
SEMI-CONSTRAINED METAL/POLYMER FINGER JOINT PROSTHESIS
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8898405
Report Number0008031020-2019-01052
Device Sequence Number11445902
Product Code MPK
UDI-Device Identifier00886385020334
UDI-Public00886385020334
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
H980002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSRPIP3
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/23/2019
Supplement Date Received by Manufacturer08/19/2019
Initial Report FDA Received Date08/15/2019
Supplement Report FDA Received Date09/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1